Alert archive / Missouri / Frost Advisories in 2010
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at May 8, 2010, 4:02 AM CDT for 12 counties in Illinois; 16 counties in Missouri. It took effect at May 9, 2010, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 4:02 AM CDT (09:02 UTC)
- In effect from
- May 9, 2010, 3:00 AM CDT
- Expired
- May 9, 2010, 6:51 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
All 28 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS73 KLSX 080902 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 402 AM CDT SAT MAY 8 2010 ILZ095>097-MOZ018-019-026-027-034>036-042-082115- /O.NEW.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 402 AM CDT SAT MAY 8 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. * TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY MORNING. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY SUNDAY MORNING. * IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KANOFSKY
2 follow-up statements
090 WWUS73 KLSX 082049 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT SAT MAY 8 2010 ILZ058>060-064-098>102-MOZ051-052-060>065-091200- /O.EXA.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONTGOMERY MO-LINCOLN MO- WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 349 PM CDT SAT MAY 8 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. * TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY MORNING. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY SUNDAY MORNING. TEMPERATURES WILL LIKELY BE A FEW DEGREES WARMER IN THE MORE URBANIZED AREAS OF ST. LOUIS. * IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-042-091200- /O.CON.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 349 PM CDT SAT MAY 8 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. * TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY MORNING. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY SUNDAY MORNING. * IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
107 WWUS73 KLSX 091151 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT SUN MAY 9 2010 ILZ058>060-064-095>102-MOZ018-019-026-027-034>036-042-051-052- 060>065-091300- /O.CAN.KLSX.FR.Y.0003.000000T0000Z-100509T1200Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-ADAMS IL-BROWN IL- PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO- AUDRAIN MO-MONTGOMERY MO-LINCOLN MO-WARREN MO-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...EDWARDSVILLE... BELLEVILLE...HANNIBAL...BOWLING GREEN...MEXICO...ST CHARLES... UNION...ST LOUIS 651 AM CDT SUN MAY 9 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE BEGUN TO RISE SINCE SUNRISE AND THE THREAT OF FROST HAS ENDED. $$ CVKING
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 7, 11:20 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 7, 11:20 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1120 PM CDT FRI MAY 7 2010 .DISCUSSION... /359 PM CDT FRI MAY 7 2010/ THE COLD FRONT HAS MOVED SOUTHEAST OF THE ST LOUIS METRO AREA...AND WILL BE EXITING THE CWFA BY 00Z. A FEW SHOWERS HAVE POPPED ALONG THE FRONT...AND A TORNADO WATCH IS IN EFFECT JUST EAST OF THE CWFA. IN SOUTH CENTRAL ILLINOIS. THE SHOWERS ARE MOVING PRETTY RAPIDLY AWAY FROM THE AREA...SO I THINK WE SHOULD BE DONE WITH ALL PRECIP CHANCES BY 00Z THIS EVENING...IF NOT BEFORE THEN. A 1030MB CANADIAN HIGH WILL DROP DOWN INTO THE REGION TONIGHT AND SATURDAY BRINGING DRY AND UNSEASONABLY COOL WEATHER TO THE BI-STATE AREA. TEMPERATURES WILL RANGE FROM ABOUT 10 TO 15 DEGREES BELOW NORMAL ON SATURDAY AND SUNDAY. SUNDAY MORNING MIGHT BE THE COLDEST OF THE TWO...AND SOME PATCHY FROST IN WELL SHELTERED AREAS IS POSSIBLE. HAVE NOT ADDED FROST TO THE FORECAST JUST YET BECAUSE CLOUDS WILL BE INCREASING WHICH WILL KEEP US FROM REALIZING MAXIMUM RADIATIONAL COOLING. MODELS CONTINUE TO SHOW WARM ADVECTION STARTING UP OVER THE SOUTHERN PLAINS SUNDAY NIGHT AND MOVING OVER OUR AREA MONDAY. IT LOOKS LIKE THE HIGHEST CHANCES FOR PRECIP WILL BE UP IN NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS WHERE THE 850MB FRONT SETS UP...BUT SCATTERED THUNDERSTORMS LOOK POSSIBLE OVER MOST OF THE AREA. 'WET' IS STILL THE OPERATIVE WORD FOR THE EXTENDED PERIOD. PERSISTENT HIGH AMPLITUDE PATTERN ALOFT SETS UP WITH A TROF TO OUR WEST AND A RIDGE TO THE EAST. THE NEW 07/12Z GFS IS APPARENTLY STARTING TO REMEMBER THAT IT'S NOW MAY AND THAT COLD FRONTS DON'T ADVANCE INTO THE LOWER MISSISSIPPI VALLEY THIS TIME OF YEAR WHEN THERE'S AN UPPER RIDGE LOCKED IN OVER THE SOUTHEAST CONUS AND GULF OF MEXICO. IT'S NOW IN MUCH BETTER AGREEMENT WITH THE ECMWF WHICH KEEPS THE FRONT STALLED OVER SOUTHERN AND CENTRAL MISSOURI FOR MOST OF THE WEEK. THEREFORE...RELATIVELY COOL...CLOUDY...AND STORMY FORECAST PREVAILS FROM TUESDAY THROUGH FRIDAY. CARNEY && .AVIATION... /1049 PM CDT FRI MAY 7 2010/ MUCH OF THE POST FRONTAL CLOUDINESS OVER THE TAF SITES HAVE DISSIPATED...ALTHOUGH PATCHY VFR LOW LEVEL CLOUDS MAY ROTATE THROUGH UIN LATE TGT BEHIND THE LOW PRESSURE SYSTEM. DIURNAL CUMULUS CLOUDS SHOULD DEVELOP OVER THE AREA LATE SAT MRNG AND EARLY SAT AFTN AS THE MODELS DEPICT A LAYER OF MOISTURE AROUND 850 MB. SHOULD BE MAINLY SCT IN COU...STL AND SUS BUT MAY BE BKN IN UIN WITH WRAP AROUND TYPE MOISTURE STILL ADVECTING THROUGH NERN MO AND W CNTRL IL. RELATIVELY STRONG AND GUSTY W-NWLY SFC WINDS CONTINUE DUE TO THE TIGHT SFC PRESSURE GRADIENT ACROSS THE AREA BETWEEN THE SFC LOW OVER NERN OH AND THE SFC RIDGE BUILDING SEWD INTO THE PLAINS. THESE WINDS SHOULD WEAKEN A LITTLE LATE TGT...ESPECIALLY IN COU. THE SFC WIND WILL FINALLY DIMINISH BY SAT EVNG AS THE PRESSURE GRADIENT GRADUALLY RELAXES ON SAT AS THE SFC RIDGE AXIS MOVES OVER MO BY 00Z SUN. SPECIFICS FOR KSTL...SKC TO SCT CLOUDS LATE TGT AND SAT AT 4000- 5000 FT. RELATIVELY STRONG W-NWLY SFC WINDS SHOULD WEAKEN A LITTLE LATE TGT. THE SFC WIND WILL BECOME LIGHT SAT NGT AS THE SFC HIGH CENTER MOVES TO NEAR STL BY 12Z SUN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 7, 4:00 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT FRI MAY 7 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SUNDAY NIGHT THROUGH NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:03 PM CDT | River Flood Warning | LSX | Lewis | 39 hr |
| May 8, 3:45 PM CDT | River Flood Warning | LSX | Lewis | 29 hr |
Nearby
Frost Advisories in Missouri, 2010Frost Advisories in Illinois, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.